Alert archive / North Carolina / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 7, NWS Raleigh, NC

March 18, 2017Anson County, Richmond County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Mar 18, 2017, 5:25 PM EDT for Anson County, Richmond County, North Carolina. It was in force for 36 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 18, 2017, 5:25 PM EDT (21:25 UTC)
Expired
Mar 18, 2017, 6:01 PM EDT
In force
36 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Anson County, NC, Richmond County, NC

The radar

The Raleigh/Durham radar (KRAX), 135 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 18, 5:50 PM EDTHAIL 0.881 Se Hamlet, NCPEA TO NICKEL SIZE HAIL COVERING THE GROUND IN HAMLET.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.4 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2017-03-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2017-03-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 150 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
606 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
150 m²/s²
0-3 km storm-relative helicity
213 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

752 
WUUS52 KRAH 182125
SVRRAH

- KRAH 000000 
${productId}RAH
NCC007-153-182230-
/O.NEW.KRAH.SV.W.0007.170318T2125Z-170318T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Raleigh NC
525 PM EDT SAT MAR 18 2017

The National Weather Service in Raleigh has issued a

* Severe Thunderstorm Warning for...
  Southeastern Anson County in central North Carolina...
  Richmond County in central North Carolina...

* Until 630 PM EDT

* At 524 PM EDT, a severe thunderstorm was located near Wadesboro,
  moving east at 25 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to trees. 

* Locations impacted include...
  Rockingham...Wadesboro...Hamlet...Hoffman...Ellerbe...Dobbins
  Heights...Lilesville...Morven...Diggs and East Rockingham.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm is producing large hail that will cover the ground. SEEK 
SHELTER NOW inside a sturdy structure and stay away from windows!

&&

LAT...LON 3483 8008 3493 8015 3503 8008 3510 7958
      3509 7958 3507 7957 3506 7949 3504 7946
      3502 7952 3499 7957 3494 7959 3493 7957
      3491 7956 3486 7962 3485 7963 3484 7962
      3482 7963 3482 7964
TIME...MOT...LOC 2124Z 266DEG 22KT 3493 8001 

HAIL...1.00IN
WIND...60MPH
 
$$

26
4 follow-up statements
713 
WWUS52 KRAH 182134
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
534 PM EDT SAT MAR 18 2017

NCC007-153-182230-
/O.CON.KRAH.SV.W.0007.000000T0000Z-170318T2230Z/
Anson NC-Richmond NC-
534 PM EDT SAT MAR 18 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR SOUTHEASTERN ANSON AND RICHMOND COUNTIES...

At 533 PM EDT, a severe thunderstorm was located near Wadesboro,
moving east at 25 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         trees. 

Locations impacted include...
Rockingham, Hamlet, Hoffman, Ellerbe, Dobbins Heights, Lilesville,
Morven, Diggs, East Rockingham and Blewett Falls Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Raleigh.

Frequent cloud to ground lightning is also occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 3483 8002 3494 8000 3505 7994 3510 7958
      3509 7958 3507 7957 3506 7949 3504 7946
      3502 7952 3499 7957 3494 7959 3493 7957
      3491 7956 3486 7962 3485 7963 3484 7962
      3482 7963 3482 7964
TIME...MOT...LOC 2133Z 266DEG 22KT 3493 7997 

HAIL...1.00IN
WIND...60MPH
 
$$

26
499 
WWUS52 KRAH 182144
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
544 PM EDT SAT MAR 18 2017

NCC007-182154-
/O.CAN.KRAH.SV.W.0007.000000T0000Z-170318T2230Z/
Anson NC-
544 PM EDT SAT MAR 18 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ANSON COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore the warning has been cancelled.

LAT...LON 3483 7991 3486 7990 3486 7988 3490 7985
      3495 7987 3498 7986 3506 7949 3504 7946
      3502 7952 3499 7957 3494 7959 3493 7957
      3491 7956 3485 7963 3484 7962 3482 7963
TIME...MOT...LOC 2144Z 280DEG 36KT 3488 7980 

$$

NCC153-182230-
/O.CON.KRAH.SV.W.0007.000000T0000Z-170318T2230Z/
Richmond NC-
544 PM EDT SAT MAR 18 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR SOUTHEASTERN RICHMOND COUNTY...

At 544 PM EDT, a severe thunderstorm was located near Rockingham,
moving east at 40 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Rockingham, Hamlet, Hoffman, Dobbins Heights, Diggs, East Rockingham
and Sandhills Game Land.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Raleigh.

&&

LAT...LON 3483 7991 3486 7990 3486 7988 3490 7985
      3495 7987 3498 7986 3506 7949 3504 7946
      3502 7952 3499 7957 3494 7959 3493 7957
      3491 7956 3485 7963 3484 7962 3482 7963
TIME...MOT...LOC 2144Z 280DEG 36KT 3488 7980 

HAIL...1.00IN
WIND...60MPH
 
$$

26
814 
WWUS52 KRAH 182158
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
558 PM EDT SAT MAR 18 2017

NCC153-182230-
/O.CON.KRAH.SV.W.0007.000000T0000Z-170318T2230Z/
Richmond NC-
558 PM EDT SAT MAR 18 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR SOUTHEASTERN RICHMOND COUNTY...

At 557 PM EDT, a severe thunderstorm was located near Hamlet, or 9
miles southeast of Rockingham, moving east at 40 mph.

HAZARD...Quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Damage to vehicles is expected. 

Locations impacted include...
Hamlet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Raleigh.

&&

LAT...LON 3482 7975 3488 7969 3492 7967 3494 7959
      3493 7957 3491 7956 3485 7963 3484 7962
      3482 7963
TIME...MOT...LOC 2157Z 278DEG 35KT 3485 7963 

HAIL...1.00IN
WIND...<50MPH
 
$$

26
681 
WWUS52 KRAH 182201
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
601 PM EDT SAT MAR 18 2017

NCC153-182210-
/O.CAN.KRAH.SV.W.0007.000000T0000Z-170318T2230Z/
Richmond NC-
601 PM EDT SAT MAR 18 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN RICHMOND COUNTY
IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning has been cancelled.

LAT...LON 3482 7975 3488 7969 3492 7967 3494 7959
      3493 7957 3491 7956 3485 7963 3484 7962
      3482 7963
TIME...MOT...LOC 2157Z 266DEG 22KT 3485 7960 

$$

26

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 18, 2:20 PM EDT, 3 hours 5 minutes earlier.

Area forecast discussion, Mar 18, 2:20 PM EDT, 3 hours 5 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
220 PM EDT Sat Mar 18 2017

.SYNOPSIS...
A cold front will cross the region this evening. High pressure will
build into the Carolinas from the west for the remainder of the
weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 215 PM SATURDAY...

Light rain assoc/w low-level warm advection and small amplitude
waves in westerly flow aloft has progressed east of the I-95
corridor as of 18Z. Aside from cirrus, skies have already cleared in
the Western Piedmont, where temps have rebounded into the lower 60s.
East of Hwy 1, temps remained in the upper 40s to lower 50s. Expect
afternoon highs to range from the mid 60s in the far Western
Piedmont to the mid/upper 50s in the Coastal Plain, coolest east of
I-95 where light rain and low ceilings will erode the latest.

A ~110 knot jet streak diving SSE through the OH valley this morning
(on the western periphery of an upper level low over the lower Great
Lakes) will amplify an upper level trough over the region as it digs
into the western Carolinas today. As a result, strong height falls,
strengthening cyclonic shear/curvature vorticity and increasingly
diffluent flow aloft (in the left exit region of the PJ) will be
favorably juxtaposed with a cold front /low-level trough/
progressing east across central NC. Although FROPA will occur a few
hours after peak heating, rapid destabilization is expected along
the front as it progresses into a thermodynamic environment
characterized by decreasing Theta-E w/height in the presence of
strong upper forcing /layer-lifting/, particularly in vicinity of
the Hwy 1 corridor. NAM forecast soundings show marked cooling aloft
(-10C isotherm falling to 11 KFT and -20C isotherm falling to 16
KFT) and rapid steepening of low/mid-level lapse rates late this
afternoon, with as much as 500-1000 J/kg of MLCAPE and SCP values as
high as 3-5 by ~00Z at RDU (similar parameters at RWI). The 12Z
NAM4KM and a number of HRRR model runs suggest that, after the lull
this afternoon, scattered convection will re-develop along the front
in central VA/NC in the 21-00Z time frame, progressing east of the I-
95 corridor by Midnight. In the wake of the front, winds will veer
to the W/WNW and increase to 10-15 kt with gusts up to 25 kt this
evening, though gustiness may decrease and become sporadic after
midnight if a shallow nocturnal inversion develops despite CAA.
Overnight lows will be driven by cold advection, in the mid/upper
30s, coldest NW Piedmont.

Severe Potential: A conditional potential for isolated supercells
capable of producing quarter to golfball size hail and damaging
winds will exist late this afternoon and evening, particularly
along/east of Hwy 1 and north of Hwy 64, or from the Triangle north
and northeast to the VA border between ~21Z this afternoon and ~03Z
this evening. -Vincent

&&

.SHORT TERM /SUNDAY AND SUNDAY NIGHT/...
As of 135 PM SATURDAY...

Patchy frost or a light freeze is possible Sunday night across the
northern tier counties...

The upper low will be in the vicinity of Tidewater VA Sunday
morning, having moved rapidly south southeast overnight. Model time
sections show a surge of deeper moisture and potential for some
showers accompanying the upper low, and this surge will graze our NE
counties between 12 and 16 UTC. The cloud coverage and stronger cold
air advection will also be slanted in that direction, resulting in a
slower warmup with highs in the northeast stalling in the mid 50s,
while upper 50s are expected elsewhere under mostly sunny skies.
Northerly winds will gust to 20 mph, with gusts up to 25 mph along
and east of I95.

The pressure gradient will weaken rapidly Sunday night as high
pressure builds quickly over the region, allowing winds to diminish
to light and variable after sunset. Good radiational conditions will
allow mins to fall to the low to mid 30s by sunrise Monday - which
is about 10 degrees below normal.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
As of 135 PM Saturday...

Surface high pressure will quickly slip south of the area on Monday,
with winds backing to southwest and setting up a warming trend
Monday into Tuesday with highs Monday climbing to the mid 60s, and
further into the low and mid 70s Tuesday. Tuesday will be a
transition day despite the warm temperatures, however, as a cold
front will be developing across the Ohio Valley and sinking slowly
south into the area by Tuesday afternoon, accompanied by widespread
showers and possibly some thunderstorms which will persist through
Tuesday night as the front slowly edges south.

The showers will be diminishing and should be ending across the
southern tier counties by mid day Wednesday. Clearing will be rather
slow, and may be delayed until Wednesday night, and the ensuing cold
air advection will limit highs on Wednesday to the mid and upper
50s. The cool air mass settling down the Atlantic seaboard will push
mins to the low and mid 30s Wednesday night, and highs Thursday will
struggle to reach 50-55.

The warming cycle begins anew on Friday as the high pressure moves
offshore and southerly return flow begins raising our thicknesses
and moisture levels ahead of our next cold front, tentatively
scheduled to race across central NC on Saturday. Highs Friday will
reach low to mid 60s, and further to the mid and upper 60s Saturday.
We will see at least modest shower coverage in the prefrontal
airmass early Saturday and probably a respectable line of convection
accompanying the front later in the day.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
As of 130 PM SATURDAY...

24-HR Taf Period: Lingering MVFR visbys assoc/w light rain will
affect the RWI terminal through ~19Z. Otherwise, expect VFR
conditions with ceilings AOA 5 KFT through at least 21Z. Between 21-
03Z, sct showers/storms are expected to develop along a cold front
progressing through central NC. Any terminal could be affected for a
few hours late this aft/eve, though RDU/FAY/RWI are more likely to
experience convection than INT/GSO, including a potential for isold
severe storms capable of producing sfc wind gusts of 35-50 knots and
quarter to golfball size hail. VFR conditions are expected
everywhere by ~Midnight in the wake of the cold frontal passage.
SSW/SW winds at 5-10 knots this afternoon will veer to the WNW at 10-
15 knots with gusts up to 25 knots in the wake of the front this
evening. Breezy WNW winds will persist overnight, becoming northerly
at 10-15 kt with gusts to 20-25 kt by mid/late Sunday morning.

Looking Ahead: VFR conditions will rule Sun/Mon as high pressure
builds over the region in the wake of the front. Sub-VFR conditions
are expected to return Tue/Tue night in assoc/w low ceilings and
rain along/behind a backdoor cold front moving southward through the
region. VFR conditions will return Wed/Thu as strong Mid-Atlantic
high pressure extends southward through the Carolinas. -Vincent

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...Vincent
NEAR TERM...Vincent
SHORT TERM...mlm
LONG TERM...mlm
AVIATION...Vincent
Hazardous weather outlook, Mar 18, 3:41 PM EDT, 1 hour 44 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Raleigh NC
341 PM EDT Sat Mar 18 2017

NCZ007>011-021>028-038>043-073>078-083>086-088-089-191945-
Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance-
Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake-
Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson-
Richmond-Scotland-Hoke-Cumberland-Sampson-
341 PM EDT Sat Mar 18 2017

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This Afternoon and Tonight.

A potent upper level disturbance will dig southeast into the
region late this afternoon and evening as a cold front tracks east
across the Carolinas. Scattered showers and thunderstorms will
develop along and ahead of the front. A few storms could become
severe, with a primary threat of quarter size hail and damaging
winds.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Vincent

In the hours before

Special weather statement, Mar 18, 3:46 PM EDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Raleigh NC
346 PM EDT SAT MAR 18 2017

NCZ083-084-182030-
Richmond NC-Anson NC-
346 PM EDT SAT MAR 18 2017

 ...A strong thunderstorm WILL AFFECT PORTIONS OF Richmond and
southern Anson Counties Until 430 PM EDT...

At 344 PM EDT, Doppler radar was tracking A strong thunderstorm near
Wadesboro, moving east at 40 mph.

Pea size hail and wind gusts up to 45 mph will be possible with this
storm.

Locations impacted include...
Rockingham, Wadesboro, Hamlet, Hoffman, Polkton, Ellerbe, Dobbins
Heights, Lilesville, Morven and McFarlan.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.

&&

LAT...LON 3510 7958 3508 7958 3507 7957 3506 7950
      3504 7946 3499 7957 3494 7959 3491 7956
      3485 7963 3482 7962 3482 7963 3480 7969
      3481 8006 3483 8023 3501 8024
TIME...MOT...LOC 1944Z 271DEG 36KT 3492 8013

22
Special weather statement, Mar 18, 4:05 PM EDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Raleigh NC
405 PM EDT SAT MAR 18 2017

NCZ083>085-182045-
Scotland NC-Richmond NC-Anson NC-
405 PM EDT SAT MAR 18 2017

...A cluster of strong thunderstorms will affect portions of
Scotland... southeastern Richmond and southeastern Anson Counties
Until 445 PM EDT...

At 404 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms near Wadesboro, moving east at 45 mph.

Pea size hail and wind gusts up to 45 mph will be possible with this
storm.

Locations impacted include...
Laurinburg, Rockingham, Wadesboro, Hamlet, Hoffman, Dobbins Heights,
Gibson, Lilesville, Morven and East Laurinburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.

&&

LAT...LON 3469 7954 3480 7968 3481 8004 3482 8009
      3500 8009 3505 7946 3500 7941 3467 7944
TIME...MOT...LOC 2004Z 271DEG 41KT 3491 8000

22
Local storm report, Mar 18, 4:52 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
452 PM EDT SAT MAR 18 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             2 W PFAFFTOWN           36.16N 80.34W
03/18/2017  E0.25 INCH       FORSYTH            NC   TRAINED SPOTTER

            PEA SIZE HAIL REPORTED ON TOLLEY CREEK
            DRIVE.

&&

KDS
Local storm report, Mar 18, 5:00 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
500 PM EDT SAT MAR 18 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     HAIL             2 W PFAFFTOWN           36.15N 80.33W
03/18/2017  E0.25 INCH       FORSYTH            NC   PUBLIC

            PEA SIZED HAIL REPORTED IN PFAFFTOWN.

&&

KDS
Special weather statement, Mar 18, 5:17 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Raleigh NC
517 PM EDT SAT MAR 18 2017

NCZ083-084-182215-
Richmond NC-Anson NC-
517 PM EDT SAT MAR 18 2017

...A strong thunderstorm with mostly small hail will affect portions
of Richmond and southern Anson Counties Until 615 PM EDT...

At 515 PM EDT, Doppler radar was tracking a cluster strong
thunderstorm near Wadesboro, moving east at 25 mph.

Dime size hail will be possible with this storm. The hail may
briefly accumulate on the ground.

Locations impacted include...
Rockingham, Wadesboro, Hamlet, Hoffman, Polkton, Ellerbe, Dobbins
Heights, Lilesville, Morven and Diggs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

&&

LAT...LON 3495 8029 3503 8022 3511 7958 3508 7958
      3500 7956 3499 7957 3494 7959 3491 7956
      3486 7962 3482 7963 3482 7965 3481 7968
      3485 8020
TIME...MOT...LOC 2115Z 266DEG 22KT 3494 8030

26
Special weather statement, Mar 18, 5:19 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Raleigh NC
519 PM EDT SAT MAR 18 2017

NCZ083-084-182215-
Richmond NC-Anson NC-
519 PM EDT SAT MAR 18 2017

...A cluster of strong thunderstorms with mostly small hail will
affect portions of Richmond and southern Anson Counties Until 615 PM
EDT...

At 515 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms near Wadesboro, moving east at 25 mph.

Dime size hail will be possible with these storms. The hail may
briefly accumulate on the ground.

Locations impacted include...
Rockingham, Wadesboro, Hamlet, Hoffman, Polkton, Ellerbe, Dobbins
Heights, Lilesville, Morven and Diggs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

&&

LAT...LON 3495 8029 3503 8022 3511 7958 3508 7958
      3500 7956 3499 7957 3494 7959 3491 7956
      3486 7962 3482 7963 3482 7965 3481 7968
      3485 8020
TIME...MOT...LOC 2115Z 266DEG 22KT 3494 8030

26

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 18, 3:46 PM EDTSpecial Weather StatementRAHAnson, Richmond44 min
Mar 18, 4:05 PM EDTSpecial Weather StatementRAHRichmond, Scotland40 min
Mar 18, 5:17 PM EDTSpecial Weather StatementRAHAnson, Richmond58 min
Mar 18, 5:19 PM EDTSpecial Weather StatementRAHAnson, Richmond56 min
Mar 18, 5:46 PM EDTSpecial Weather StatementRAHAlamance, Guilford59 min
Mar 18, 5:56 PM EDTSpecial Weather StatementRAHScotland49 min
Mar 18, 6:35 PM EDTSpecial Weather StatementRAHWarren55 min
Mar 18, 6:42 PM EDTSpecial Weather StatementRAHDurham63 min
Mar 18, 6:43 PM EDTSpecial Weather StatementRAHDurham62 min
Mar 18, 7:25 PM EDTSpecial Weather StatementRAHNash, Wake65 min
Mar 18, 7:49 PM EDTSpecial Weather StatementRAHBladen26 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.